Alert archive / Arkansas / Flash Flood Warnings in 2016

Flash Flood Warning 82, NWS Shreveport, LA

August 25, 2016Union County, Arkansas

NWS Shreveport, LA issued this flash flood warning at Aug 25, 2016, 4:41 PM CDT for Union County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2016, 4:41 PM CDT (21:41 UTC)
Expired
Aug 25, 2016, 8:45 PM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

County Union County, AR

The radar

The Shreveport radar (KSHV), 148 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 9.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2089 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2089 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

051 
WGUS54 KSHV 252141
FFWSHV
ARC139-260145-
/O.NEW.KSHV.FF.W.0082.160825T2141Z-160826T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
441 PM CDT THU AUG 25 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  UNION COUNTY IN SOUTH CENTRAL ARKANSAS...

* UNTIL 845 PM CDT

* AT 439 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED.. AN ADDITIONAL ONE TO
  TWO INCHES WILL BE POSSIBLE AS STORMS MOVE OVER THE SAME AREA.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  EL DORADO...SMACKOVER...NORPHLET...JUNCTION CITY...CALION...
  WESSON...LAWSON...LISBON...URBANA...MOUNT HOLLY...MARYSVILLE...
  THREE CREEKS...AURELLE...CAIRO...HEW HOPE...KENOVA...CATESVILLE...
  HILLSBORO AND NEWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3302 9241 3303 9299 3337 9298 3337 9279
      3339 9276 3336 9266 3337 9265 3336 9260
      3337 9259 3336 9254 3333 9252 3332 9252
      3333 9250 3332 9249 3333 9248

$$

06

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 4:09 PM CDT, 32 minutes earlier.

Area forecast discussion, Aug 25, 4:09 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
409 PM CDT THU AUG 25 2016

.DISCUSSION...
Latest water vapor loops clearly show a rich plume of tropical
moisture streaming northwest into the area from the Gulf of Mexico
and around the western periphery of an upper ridge centered over
the Southeast U.S. An upper wave moving west through the Gulf has
tapped into this moisture and aided in development quite a bit of
convection over Southern Arkansas, much of Louisiana, and portions
of East Texas. Steering flow aloft is relatively weak. PW values
above 2 inches combined with training cells could lead to some
localized flooding with this activity. Convection is mainly
diurnally driven and is expected to greatly diminish after sunset.
Large scale ascent from this Gulf wave will remain over the area
and will allow at least a slight chance for showers and
thunderstorms tonight before coverage and intensity increase
during the daytime hours of Friday. A severe weather threat is not
anticipated, but gusty winds and a localized flooding threat are
possible with the stronger storms.

By Saturday, the Gulf wave will be just off the Texas coast. A
surface low will develop with the wave, which will shift most of
the deepest moisture south and west of the CWA. Thus, chances for
diurnal convection will gradually decrease through the weekend,
but a chance for scattered thunderstorms will remain possible
during the daytime hours especially southwest of a line from
Broken Bow, OK, to Jena, LA. The low will move farther inland into
Texas by the beginning of next week leaving most of the CWA on the
dry side. The best rain chances Monday through Wednesday will
generally be limited to the far southern zones in Deep East Texas
eastward into Central Louisiana. As rain chances decrease,
temperatures will gradually climb back into the mid 90s. Heat
indices may rise above 100 degrees F and possibly approach
advisory criteria.

Concerning the tropics...the tropical wave in the Caribbean Sea
continues to be relatively unorganized. Considerable uncertainty
still exists with this system. However, the latest operational
models and ensembles are currently keeping this potential tropical
system well east of our CWA.

/09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  92  74  93 /  20  60  20  30
MLU  74  93  74  93 /  20  50  20  30
DEQ  73  89  72  91 /  20  60  20  30
TXK  73  90  73  91 /  20  60  20  30
ELD  74  91  73  92 /  20  50  20  30
TYR  74  89  73  91 /  20  60  20  30
GGG  73  90  73  91 /  20  60  20  30
LFK  74  91  74  91 /  20  60  20  30

&&

.SHV Watches/Warnings/Advisories...
AR...None.
LA...None.
OK...None.
TX...None.
&&

09
Hazardous weather outlook, Aug 25, 11:56 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1156 AM CDT THU AUG 25 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-261100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1156 AM CDT THU AUG 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY WITH ISOLATED
ACTIVITY TO CONTINUE OVERNIGHT. ANY MID TO LATE DAY STRONG STORMS
WILL BE CAPABLE OF PRODUCING GUSTY WINDS...HEAVY DOWNPOURS AND
CLOUD TO GROUND LIGHTNING. HOWEVER...NO WIDESPREAD SEVERE
THUNDERSTORM THREAT IS EXPECTED. THE RECENT HEAVY RAINS AND
SATURATED SOILS COULD LEAD TO ISOLATED FLOODING IN LOW-LYING OR
POOR DRAINAGE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORMS WILL BE POSSIBLE AGAIN ON FRIDAY. AIR TEMPERATURES
WILL LINGER IN THE LOWER 90S...COMBINED WITH THE HIGH HUMIDITY...
AFTERNOON HEAT INDICES WILL BE NEAR 105 OVER THE WEEKEND AND
POSSIBLY ABOVE 105 DEGREES EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS AND AMATEUR
RADIO OPERATORS IS NOT EXPECTED THROUGH TONIGHT.

09

In the hours before

Special weather statement, Aug 25, 3:20 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 PM CDT THU AUG 25 2016

ARZ070-071-LAZ001-TXZ112-252100-
MILLER AR-LAFAYETTE AR-CADDO LA-CASS TX-
320 PM CDT THU AUG 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAFAYETTE AND
SOUTHWESTERN MILLER COUNTIES...NORTHWESTERN CADDO PARISH IN
NORTHWESTERN LOUISIANA AND EAST CENTRAL CASS COUNTIES UNTIL 400 PM
CDT...

AT 320 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BRIGHTSTAR...OR 11 MILES EAST OF ATLANTA. THIS STORM WAS NEARLY
STATIONARY.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ATLANTA...QUEEN CITY...FOUKE...IDA...BRIGHTSTAR...RAVANNA...
BLOOMBURG...KIBLAH AND FORT LYNN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3320 9376 3296 9391 3305 9421 3332 9400
TIME...MOT...LOC 2020Z 123DEG 3KT 3313 9396

05
Special weather statement, Aug 25, 3:48 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
348 PM CDT THU AUG 25 2016

ARZ059-060-070-TXZ097-252130-
MILLER AR-HEMPSTEAD AR-LITTLE RIVER AR-BOWIE TX-
348 PM CDT THU AUG 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LITTLE RIVER...
NORTHWESTERN MILLER...WESTERN HEMPSTEAD AND EAST CENTRAL BOWIE
COUNTIES UNTIL 430 PM CDT...

AT 348 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MANDEVILLE...OR NEAR TEXARKANA...MOVING NORTH AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TEXARKANA...ASHDOWN...OGDEN...MANDEVILLE...HOMAN...MILLWOOD...
RED BLUFF AND PINE PRAIRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3375 9391 3344 9379 3338 9405 3369 9419
      3376 9404
TIME...MOT...LOC 2048Z 158DEG 11KT 3354 9398

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 3:02 PM CDTFlash Flood WarningSHVHempstead, Nevada3 hr
Aug 25, 3:20 PM CDTSpecial Weather StatementSHVMiller40 min
Aug 25, 3:48 PM CDTSpecial Weather StatementSHVLittle River42 min
Aug 25, 3:52 PM CDTAreal Flood AdvisorySHVColumbia, Hempstead, Lafayette, Miller, Nevada3 hr
Aug 25, 4:28 PM CDTAreal Flood AdvisorySHVHempstead, Little River, Miller2 hr
Aug 25, 5:04 PM CDTAreal Flood AdvisorySHVLittle River116 min
Aug 25, 5:29 PM CDTSpecial Weather StatementSHVLittle River46 min

Nearby

Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.